Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffer from red eyes. More red after using bloodshot eye drops and drinking. Is surgery good for me?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1039 Questions

I Hope you are well,

I have been struggling to get a honest answer for a while now. I do suffer from red eyes from time to time, and I believe it is because I sit in front of the computer at work for 8 hours a day, and then at home I am either in front of the television or on the computer again. I have been using the ‘bloodshot’ eye drops for a while now, they seem to work for a while. However after a few hours, they seem to go redder then before (Rebound redness I think). The worst part it, if I even go out for one drink, my eyes just suddenly go super red. It is starting to affect my confidence, i can't seem to be myself. I cant look people straight in the eye, because they might be thinking all sorts about me.

I am now actually contemplating surgery, for the removal of veins in my eye. But it is a very expensive option and is out of my financial band. I do need some advice please, I am only 23 and do not want this problem to persist for the rest of my life.

Also, if you think surgery is good. Do you think I can get it via my GP (NHS)?

What do you suggest I do.

Many thanks for taking time out of your day to help me.

Warm regards,
Posted Sat, 18 May 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 32 minutes later
I think we have been in touch about your problem.
There is one fact which i want to mention that since your problem is not constant then why to go in for a permanent solution for a temporary situation.
I would have been happier if we could have an idea of the procedure to be used e.g.
cryo,surgery or laser.
please do get back if needed.
Above answer was peer-reviewed by
Follow-up: Suffer from red eyes. More red after using bloodshot eye drops and drinking. Is surgery good for me? 13 minutes later
Hi Doctor,

Sorry about the two threads I have got going on at the moment.

I have just emailed the London Eye Hospital, they will let me know what type of procedure is.

Also you mentioned it is not a constant problem. I do have this daily, just to let you know in case I did not mention earlier on.

Thanks for your time doc..


Answered by Dr. N. K. Misra 3 hours later
Dear Sacveer,
do get back to me if you get a reply from them.
Above answer was peer-reviewed by
Follow-up: Suffer from red eyes. More red after using bloodshot eye drops and drinking. Is surgery good for me? 2 days later
Hi Doc,

I haven't heard from the London eye hospital as of yet, however I was reading up on the Visine eye drops. Using these, is the same as the bloodshot eye drops, it says it will cause rebound redness in the eye. I don't want a temporary solution, my eyes are going to get redder with use. Is there anything else I can do?


Answered by Dr. N. K. Misra 2 hours later
Permanent remedy will be obtained by surgery,but it has its own complicatins,though rare but still.
Get the details of surgery and it's complications and then have a studied openion as to what is to be done.
iIn the mean while you can use visine,ketarolac or decongestent eye drops.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor